Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 22, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Dec 29, 2011, 2:18 PM MST for 6 counties in Idaho. It took effect at Dec 30, 2011, 8:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2011, 2:18 PM MST (21:18 UTC)
- In effect from
- Dec 30, 2011, 8:00 PM MST
- Expired
- Dec 31, 2011, 3:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS75 KBOI 292118 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 218 PM MST THU DEC 29 2011 ...STRONG COLD FRONT AND VERY WINDY FRIDAY NIGHT... A STRONG NORTH PACIFIC COLD FRONT WILL MOVE ACROSS SOUTHWESTERN IDAHO FRIDAY NIGHT WITH GUSTY WINDS...RAPIDLY FALLING TEMPERATURES... AND RAIN CHANGING TO SNOW SHOWERS. IDZ015-016-030-300530- /O.NEW.KBOI.WI.Y.0022.111231T0600Z-111231T1200Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 218 PM MST THU DEC 29 2011 ...WIND ADVISORY IN EFFECT FROM 11 PM FRIDAY TO 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE SOUTHWEST IDAHO HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM 11 PM FRIDAY TO 5 AM MST SATURDAY. * WINDS...SHIFTING FROM SOUTH 15 TO 25 MPH TO WEST 30 TO 40 MPH WITH BRIEF GUSTS TO 55 MPH AS COLD FRONT MOVES THROUGH. STRONGEST WINDS WILL OCCUR JUST AFTER FRONTAL PASSAGE. * TIMING...11 PM MST FRIDAY EVENING TO 5 AM MST SATURDAY MORNING. * IMPACTS...TRAVEL DIFFICULTY DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. POOR VISIBILITY IN FALLING RAIN AND SNOW. LOOSE PROPERTY MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
566 WWUS75 KBOI 300402 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 902 PM MST THU DEC 29 2011 ...STRONG COLD FRONT AND VERY WINDY FRIDAY NIGHT... A STRONG NORTH PACIFIC COLD FRONT WILL MOVE ACROSS SOUTHWEST IDAHO FRIDAY NIGHT WITH GUSTY WINDS...RAPIDLY FALLING TEMPERATURES... AND RAIN SHOWERS CHANGING TO SNOW SHOWERS. A STRONG SURFACE PRESSURE GRADIENT WILL ACCOMPANY THE COLD FRONT. IDZ015-016-030-301300- /O.CON.KBOI.WI.Y.0022.111231T0600Z-111231T1200Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 902 PM MST THU DEC 29 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM FRIDAY TO 5 AM MST SATURDAY... * WINDS...SHIFTING FROM SOUTH 15 TO 25 MPH TO WEST 30 TO 40 MPH WITH BRIEF GUSTS TO 55 MPH AS A COLD FRONT MOVES THROUGH. STRONGEST WINDS WILL OCCUR JUST AFTER FRONTAL PASSAGE. * TIMING...11 PM MST FRIDAY EVENING TO 5 AM MST SATURDAY MORNING. * IMPACTS...TRAVEL DIFFICULTY DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. POOR VISIBILITY IN FALLING RAIN AND SNOW. LOOSE PROPERTY MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
213 WWUS75 KBOI 301220 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 520 AM MST FRI DEC 30 2011 ...STRONG FRONTAL PASSAGE AND VERY WINDY CONDITIONS TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS SOUTHWEST IDAHO TONIGHT BRINGING GUSTY WINDS...RAPIDLY FALLING TEMPERATURES... AND RAIN SHOWERS CHANGING TO SNOW SHOWERS. A STRONG SURFACE PRESSURE GRADIENT WILL ACCOMPANY THE COLD FRONT AND WILL BE SUPPORTED BY STRONG WINDS ALOFT. IDZ015-016-030-302230- /O.CON.KBOI.WI.Y.0022.111231T0600Z-111231T1200Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 520 AM MST FRI DEC 30 2011 ...A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST SATURDAY FOR THE WESTERN MAGIC VALLEY...SOUTHWEST HIGHLANDS...AND SOUTHERN TWIN FALLS COUNTY... * WINDS...SHIFTING FROM SUSTAINED SOUTH 15 TO 25 MPH THIS AFTERNOON TO SUSTAINED WEST/NORTHWEST 30 TO 40 MPH...WITH GUSTS TO 55 MPH...ALONG AND BEHIND THE COLD FRONT TONIGHT. * TIMING...11 PM MST FRIDAY EVENING TO 5 AM MST SATURDAY MORNING. * IMPACTS...TRAVEL DIFFICULTY DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. POOR VISIBILITY IN FALLING RAIN AND SNOW. LOOSE PROPERTY MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
507 WWUS75 KBOI 301546 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 846 AM MST FRI DEC 30 2011 ...STRONG FRONTAL PASSAGE AND VERY WINDY CONDITIONS TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS SOUTHWEST IDAHO TONIGHT BRINGING GUSTY WINDS...RAPIDLY FALLING TEMPERATURES... AND RAIN SHOWERS CHANGING TO SNOW SHOWERS. A STRONG SURFACE PRESSURE GRADIENT WILL ACCOMPANY THE COLD FRONT AND WILL BE SUPPORTED BY STRONG WINDS ALOFT. IDZ014-310515- /O.EXB.KBOI.WI.Y.0022.111231T0300Z-111231T1000Z/ UPPER TREASURE VALLEY- 846 AM MST FRI DEC 30 2011 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE EASTERN PART OF THE UPPER TREASURE VALLEY... INCLUDING MOUNTAIN HOME...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST SATURDAY. * WINDS...SHIFTING FROM SUSTAINED SOUTH 15 TO 25 MPH THIS AFTERNOON TO SUSTAINED NORTHWEST 30 TO 40 MPH...WITH GUSTS TO 50 MPH...ALONG AND BEHIND THE COLD FRONT TONIGHT. * TIMING...8 PM MST THIS EVENING TO 3 AM MST SATURDAY MORNING. * IMPACTS...TRAVEL DIFFICULTY DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. POOR VISIBILITY IN FALLING RAIN AND SNOW. LOOSE PROPERTY MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ015-016-030-310515- /O.EXT.KBOI.WI.Y.0022.111231T0300Z-111231T1000Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 846 AM MST FRI DEC 30 2011 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST SATURDAY FOR THE SOUTHWEST IDAHO HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY... * WINDS...SHIFTING FROM SUSTAINED SOUTH 15 TO 25 MPH THIS AFTERNOON TO SUSTAINED WEST/NORTHWEST 30 TO 40 MPH...WITH GUSTS TO 55 MPH...ALONG AND BEHIND THE COLD FRONT TONIGHT. * TIMING...8 PM MST THIS EVENING TO 3 AM MST SATURDAY MORNING. * IMPACTS...TRAVEL DIFFICULTY DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. POOR VISIBILITY IN FALLING RAIN AND SNOW. LOOSE PROPERTY MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
253 WWUS75 KBOI 310400 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 900 PM MST FRI DEC 30 2011 ...VERY WINDY CONDITIONS TONIGHT... STRONG WINDS WILL CONTINUE OVERNIGHT IN THE EASTERN TREASURE VALLEY AND WESTERN MAGIC VALLEY...BEHIND THE COLD FRONT THAT PASSED THROUGH THIS EVENING. SCATTERED SNOW SHOWERS MAY ALSO REDUCE VISIBILITY AT TIMES. IDZ014>016-030-311000- /O.CON.KBOI.WI.Y.0022.000000T0000Z-111231T1000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 900 PM MST FRI DEC 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST SATURDAY... * WINDS...NORTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH OVERNIGHT...MAINLY SOUTH AND EAST OF MOUNTAIN HOME. * TIMING...WINDS GRADUALLY DIMINISHING TOWARD MORNING. * IMPACTS...TRAVEL DIFFICULTY DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. POOR VISIBILITY IN BLOWING SNOW. LOOSE PROPERTY MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
362 WWUS75 KBOI 310946 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 246 AM MST SAT DEC 31 2011 ...WIND ADVISORY FOR THE UPPER TREASURE VALLEY...SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY WILL EXPIRE AT 3 AM MST... .THE POTENT PACIFIC STORM THAT BROUGHT STRONG WINDS TO THE AREA HAS MOVED OFF TO THE EAST...ALLOWING SURFACE WINDS TO SUBSIDE ACROSS SOUTHCENTRAL IDAHO. HOWEVER...GUSTS TO 30 MPH ARE STILL POSSIBLE THROUGH 6 AM MST. IDZ014>016-030-311100- /O.EXP.KBOI.WI.Y.0022.000000T0000Z-111231T1000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 246 AM MST SAT DEC 31 2011 ...WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... SURFACE WINDS HAVE WEAKENED CONSIDERABLY ACROSS SOUTHCENTRAL IDAHO AND THE ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Dec 29, 9:19 AM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Dec 29, 9:19 AM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 919 AM MST THU DEC 29 2011 .DISCUSSION...WE UPDATED LOWER POPS FOR TODAY IN OREGON ZONES AND WRN-MOST IDAHO ZONES. FOR THIS AFTERNOON WE UPDATED LOWER POPS IN REMAINING IDAHO ZONES. POPS WILL INCREASE LATE TODAY IN WRN-MOST OREGON ZONES AS NEXT WARM FRONT COMES IN FROM THE SW. WARM-FRONTAL PCPN WILL OVERSPREAD ALL ZONES TONIGHT. OUR CWA WILL BE IN THE WARM SECTOR MOST OF FRIDAY...THEN COLD FRONT WILL COME IN FROM THE WEST LATE FRIDAY AND FRIDAY EVENING WITH MORE PCPN AND RAPIDLY LOWERING SNOW LEVELS. && .AVIATION...TODAY WILL BE VFR EXCEPT FOR AREAS OF MOUNTAIN TOP OBSCURATION. CONDITIONS WILL DETERIORATE TONIGHT WITH LOWERING CEILINGS AND PRECIPITATION SPREADING ACROSS THE AREA FROM THE WEST... REACHING EASTERN OREGON BY 00Z...WESTERN IDAHO BY 03Z...AND THE MAGIC VALLEY BY 06Z. SNOW LEVELS WILL RANGE FROM 6K FEET MSL IN THE NORTH TO OVER 8K FEET MSL NEAR THE NEVADA BORDER. SURFACE WINDS TODAY WILL BE WEST 10-15 KTS EXCEPT 15-25 KTS IN THE KTWF/KJER AREA. WINDS ALOFT WILL BE WEST UP TO 50 KTS AT 12K FEET MSL. WEEKEND OUTLOOK...PRECIPITATION WILL CONTINUE ON FRIDAY THEN BECOME SHOWERY FRIDAY NIGHT FOLLOWING A PACIFIC COLD FRONT. SATURDAY AND NEW YEARS DAY WILL BE VFR AS HIGH PRESSURE BUILDS OVER THE REGION. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH FRIDAY...VERY HIGH PW FLOW CONTINUE TO MOVE INTO THE REGION OFF THE PACIFIC OCEAN. THIS MOIST FLOW WILL KEEP SHOWERS OVER THE FORECAST AREA TODAY THROUGH FRIDAY. THERE WILL BE BREAKS IN THE SHOWERS BUT NOT LONG ENOUGH TO TRY AND MENTION IN THE FORECAST. MAIN FORECAST CHALLENGE HAS BEEN THE SNOW LEVELS. CURRENT SURFACE TEMPERATURES PUT THE SNOW LEVEL AROUND 6500 FEET OVER NORTHERN ZONES AND ABOVE 8000 FEET SOUTHERN ZONES. WITH THE WARMER SURFACE OBSERVATIONS THIS MORNING HAVE INCREASED SNOW LEVELS OVER THE FORECAST FOR TODAY THROUGH FRIDAY. THIS MADE CHANGES TO SNOW FALL AMOUNTS WITH RAIN NOW FALLING AT ELEVATIONS BELOW 6500 FEET OVER NORTHERN ZONES WHERE PREVIOUS FORECAST HAD SNOW OR RAIN AND SNOW MIX. A STRONG COLD FRONT WILL BEGIN TO MOVE INTO THE PACIFIC NORTHWEST ON FRIDAY AND MOVE OVER THE REGION FRIDAY NIGHT. THIS WILL BRING EVEN MORE WARMING AHEAD OF THE FRONT AND SNOW LEVELS MAY GO EVEN HIGHER. DID INCREASE SNOW LEVELS FOR FRIDAY BUT DEPENDING ON HOW MUCH WARMING WE GET AHEAD OF THE COLD FRONT THE SNOW LEVELS MAY NEED TO GO EVEN HIGHER. WILL LET THE DAY SHIFT GET A LOOK AT ANOTHER MODEL RUN AND MAKE CHANGES IF NECESSARY. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...THE ZONAL FLOW WILL GIVE WAY TO AN UPPER LEVEL RIDGE. RIDGING WILL BEGIN ON SATURDAY AND BUILD OVER THE AREA SUNDAY. THE RETURN OF AN INVERSION IS EXPECTED ON SUNDAY...WHICH WILL KEEP TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL FOR SUNDAY AND MONDAY. MODELS IN AGREEMENT AND SHOW A WEAK TROUGH TO MOVE OVER THE RIDGE AND ACROSS NORTHERN IDAHO LATE MONDAY INTO TUESDAY. THIS TROUGH MAY WEAKEN THE INVERSION HOWEVER INVERSION SHOULD REMAIN INTACT. ALL MODELS IN GOOD AGREEMENT THROUGH THE LONG TERM. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....JT PREV SHORT TERM...JA PREV LONG TERM....RD
Hazardous weather outlook, Dec 29, 6:07 AM MST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 607 AM MST THU DEC 29 2011 IDZ011-013-033-ORZ062-064-301315- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-UPPER WEISER RIVER- BAKER COUNTY-LOWER TREASURE VALLEY OR- 607 AM MST THU DEC 29 2011 /507 AM PST THU DEC 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT PRECIPITATION WILL CONTINUE THROUGH TODAY WITH HEAVY SNOW POSSIBLE MAINLY DURING EVENING HOURS ABOVE 5500 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIGNIFICANT PRECIPITATION IS EXPECTED FRIDAY OVER THE REGION WITH HEAVY SNOW POSSIBLE ABOVE 5500 FEET. SOME LINGERING SHOWERS MAINLY OVER MOUNTAINS SATURDAY MORNING OTHERWISE GENERALLY DRY CONDITIONS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ012-014>016-028>030-ORZ061-063-301315- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- MALHEUR COUNTY- 607 AM MST THU DEC 29 2011 /507 AM PST THU DEC 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT RAIN WILL CONTINUE TO MOVE OVER THE AREA ESPECIALLY IN THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF RAIN FRIDAY. MAINLY DRY SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.